Alert archive / Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 7, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jul 29, 2001, 2:15 AM EDT for Lee County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2001, 2:15 AM EDT (06:15 UTC)
- Expired
- Jul 29, 2001, 5:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Lee County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.3 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 290615 FFWMRX VAC105-290915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 215 AM EDT SUN JUL 29 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... LEE COUNTY IN SOUTHWEST VIRGINIA * UNTIL 515 AM EDT * AT 210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 7 MILES EAST OF DRYDEN...OR 15 MILES SOUTHWEST OF NORTON. THE THUNDERSTORMS PRODUCING THE FLASH FLOOD WERE MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE... DRYDEN...13 MILES EAST OF PENNINGTON GAP NATIONAL WEATHER SERVICE DOPPLER RADAR HAS ESTIMATED THAT 2 INCHES OF RAIN HAVE FALLEN OVER THE PAST HOUR IN EASTERN PARTS OF LEE COUNTY. ADDITIONAL MODERATE TO HEAVY RAINS WERE DEVELOPING ON THE CUMBERLAND PLATEAU AND IN SOUTHEAST KENTUCKY...AND MAY AFFECT MUCH OF LEE COUNTY BEFORE DAYBREAK. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE SOME FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...THESE STORMS WILL CAUSE FLOODING OF COUNTRY ROADS...FARMLANDS...AND OTHER LOW LYING AREAS THAT ARE SUBJECT TO FLOODING. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. $$ LAT...LON 3664 8332 3663 8309 3680 8276 3687 8292 TG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 8:38 PM EDT, 5 hours 37 minutes earlier.
Area forecast discussion, Jul 28, 8:38 PM EDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 838 PM EDT SAT JUL 28 2001 18Z MESO-ETA SHOWS WELL DEFINED SHORTWAVE MOVING THROUGH THE FORECAST AREA OVERNIGHT. DEEP MOISTURE...LIFT AND INSTABILITY JUSTIFY KEEPING POPS HIGH. WILL LEAVE FLASH FLOOD WATCH GOING. NO CHANGES NEEDED TO CURRENT FORECAST. .MRX... NC...NONE. TN...FLASH FLOOD WATCH TONIGHT AND SUNDAY FOR NORTHEAST TENNESSEE. VA...FLASH FLOOD WATCH TONIGHT AND SUNDAY FOR SOUTHWEST VIRGINIA. AUSTIN
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:40 AM EDT | Flash Flood Warning | MRX | Russell, Scott, Washington, Wise, City of Norton | 4 hr |
| Jul 29, 9:27 AM EDT | Flash Flood Warning | MRX | Lee, Russell, Scott, Washington, Wise, City of Bristol and 1 more | 3 hr |
| Jul 29, 12:20 PM EDT | Flash Flood Warning | MRX | Lee, Russell, Scott, Washington, Wise | 4 hr |
| Jul 29, 3:38 PM EDT | Flash Flood Warning | MRX | Lee, Russell, Scott, Washington, Wise | 4 hr |
Nearby
Flash Flood Warnings in Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.